Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

35 months old having seizures, taking Gardenal Phenobarbiton, still having fits. Any change in drugs ?

HELLO SIR, MY SON(35 MONTHS) IS HAVING PROBLEM OF SEIZURES. AT PRESENT WE ARE USING GARDENAL - PHEN0BARBITON SYRUP @6ML TWO TIMES A DAY AND LEVIPIL SYRUP 1.5ML TWO TIMES A DAY. QUESTION: HE IS FACING SEIZURES ONCE IN 2-3 MONTHS AND ITS COMING DOWN ONLY AFTER TAKING PHENOBARBITON INJECTION . THEN AFTER DOCTOR PRESCRIBING FOR LITTLE MORE DOSAGE OF GARDENAL SYRUP. MY SON IS ACCEPTING ONLY GARDENAL SYRUP. GETTING FITS IF ANY CHANGE IN DRUGS OR REDUCING THE DOSAGE. WHAT WILL BE YOUR ADVISE?
Asked On : Mon, 29 Oct 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pediatrician, Cardiology 's  Response
Hello

Earlier she was taking levipril also and now you have stopped that. If fits are not controlled on gardenal get a serum level of phenobarbitone done. It will help in titrating the dose of gardenal and to assess whether a second anticonvulsant is needed or not.

Repeat neuroimaging and EEG may be needed to see any ongoing seizure which is not manifested by external movement.
Regards

Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor